Bisoprolol : I take bisoprolol 3.75mg... - British Heart Fou...

British Heart Foundation

37,643 members24,195 posts

Bisoprolol

worriedcats profile image
14 Replies

I take bisoprolol 3.75mg if I've been sat for a while say whilst driving then stand up my head pounds and I have strange eye changes like eyes are weird when move them to look if that makes sense

Is this normal is it the bisoprolol ? I have mentioned it to the doctor before but they seem uninterested

Thanks

14 Replies
shopman profile image
shopman

In some respects it is normal but would suggest if you have been on the Bisoprolol for a while then a talk with your GP should be in order.

worriedcats profile image
worriedcats in reply to shopman

Thanks for the reply 🙏I've spoken to them but... nothing

It's worse recently as my blood pressure was up so moved me from 2.5 mg to 3.75 mg

Tis a worry as my dad has heart valve disease and in permanent A fib he's awaiting cardiologist

It seems doctors don't care no more

shopman profile image
shopman in reply to worriedcats

One way to help is to make your "rising" movements a lot more slowly. May also be worth splitting your dosage between morning & evening so your BP doesn't bottom out with quick movements - would ask your GP about this though as it may not benefit everyone.

rizal profile image
rizal in reply to worriedcats

"It seems doctors don't care no more" I understand that you may be worried a bit about your situation, but I honestly believe that statement is not just unfair but is untrue. The pressures medical staff are under due to cuts and workload and the fact that the pandemic is still with us people are still dying with it (despite most people giving up precautions) means that they are suffering as well. They DO care

GWP1952 profile image
GWP1952 in reply to worriedcats

I do find it a little bizarre when GPs increase a beta blocker to deal with a rise in blood pressure. Surely it should be an increase in blood pressure medication! Anyway, I would ask for a review of your medication. I suffered similar effects on 3.75mg of Bisoprolol and after consulting with the practice pharmacist, I am now on 1.25mg. There needs to be a balance between the beta blocker and blood pressure medication. After finding what suits me, I now occasionally suffer the odd dizzy spell when standing up, but it is not an issue.

56dick19 profile image
56dick19

Hi I take 10mg per day and I haven’t had that but it makes me very tired

GWP1952 profile image
GWP1952 in reply to 56dick19

When I was on 3.75mg and getting the same problems as worriedcats, my GP said he wanted me on 10mg. I asked him whether he was happy to sign my death certificate. That stopped him in his tracks. After a review with the pharmacist, I'm now on 1.25mg.

56dick19 profile image
56dick19 in reply to GWP1952

I was on 12.5 mg per day but now 10mg as I’m also now on Amiodarone it was the only thing that would get my arrhythmia uder control but that has made my skin sensitive to the sun and effected my eyes

GWP1952 profile image
GWP1952 in reply to 56dick19

Over the years I've found I'm very sensitive to quite a few drugs. I can't take PPIs, thiazide or loop diuretics and some anti-biotics. Over the counter medications are an absolute minefield. I'm sure 10mg of Bisoprolol would have been fatal.... 3.75mg produced pulse rates in the low 40s. I now have a resting rate of low 50s which is much better. 😀

worriedcats profile image
worriedcats

Thanks for the replies I've had some palpitations in the past reading my medical history it looks as though they think I have paroxysmal A fib think that's main reason I'm on bisoprolol

It's annoying when it happens especially if I've got up and gone in somewhere busy like a shop takes a few minutes for it to pass

jerry12953 profile image
jerry12953

So many people suffer side - effects from Biso I'm surprised it's still available. I would very firmly ask for alternative medication when you finally get to see a doctor.

Blue1958 profile image
Blue1958

Dear worriedcats

Your description of your feelings on Bisoprolol is a common one, you should have been told by your GP/Heart team to rise slowly from a lying or sitting position {easier said than remembering to do}

You don't say your height or weight but both can help give you these sort of side effects.

I’m 6ft 4” and 14 stone, so I have for many years {before Bisoprolol} known that i could get dizzy from standing to fast. When I was put on the drug the effects were worse, even made my eyes seem to flit from side to side.

Long story sort, take care when rising and contact your Dr again and get him to listen to you, its important that this should be in your notes.

Your heart team may recommend another drug, but I found if I took care with rising that I could tolerate the Bisoprolol all be it at only 1.25mg.

Take care

David_A profile image
David_A

When I first starting taking Bisoprolol it had some strange effects on my eyes especially when looking at bright lights, i would get stars around the light source which would last a few seconds, but that disappeared with time.

The head pounding may be related to the fact that Bisoprolol lowers your BP so you may want to monitor your BP and if it's too low mention it to your GP or better still the cardio team and they may lower your dose, I would also mention and request an answer regarding your eyes and if your GP is unable to answer your query ask him/her to refer you to someone that can answer it.

Silvertail profile image
Silvertail

When I was first put on several drugs, I felt terribly dizzy and weak. After a while I got used to them. Then I started bisoprolol instead of carvedilol but it didn't appear to have any particular side effects. The dose was raised to 10mg but apart from feeling fatigued at times (and that could be from the concoction of drugs) I don't think it has affected me adversely. However everyone reacts differently and it quite possibly is the bisoprolol that is affecting you.

You may also like...